MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804400-18
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with calcification.After pre-dilatation and intravascular lithotripsy, a 2.5x28mm unspecified xience stent, a 3.5x48 unspecified stent and a 4x18 unspecified xience stent were in implanted.Then, a 4x18mm xience skypoint stent delivery system (sds) was being advance to the proximal rca with resistance due to the anatomy when the stent became dislodged from the delivery system.Therefore, a 1.5mm unspecified balloon was used to implant the stent at the target lesion.Another 4x18mm xience stent was used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported difficulties could not be determined; however, the subsequent unexpected medical intervention appears to be related to circumstances of the procedure.A cine was received and reviewed by an abbott vascular clinical specialist who concluded the provided media shows an image of the rca post stenting of the vessel.While a malfunction of a xience stent is noted by the dislodgement of the stent from the delivery system upon advancement into the artery, a cause for this cannot be determined by the provided media.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.Factors that can contribute to difficult to advance include, but are not limited to, kinks, bends, procedural technique, insufficient support, patient anatomical morphology, patient disease state, previously implanted stent(s) or interactions with accessory devices.Stent dislodgement may be attributed to several factors including, but not limited to, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, interaction with patent anatomy, previously implanted stent(s) or accessory devices.In this case, it is possible the device may have interacted with the previously implanted stent(s) in addition to the challenging anatomy during advancement, as resistance was noted, causing the reported difficult to advance.Further interaction with the previously implanted stent(s) in addition to the challenging anatomy may have contributed to the reported stent dislodgement; however, without the device to examine, this cannot be confirmed.A 1.5mm unspecified balloon was used to implant the stent at the target lesion.Another 4x18mm xience stent was used to continue the procedure.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23760441
Report Number2024168-2025-11917
Device Sequence Number13245214
Product Code NIQ
UDI-Device Identifier08717648233487
UDI-Public(01)08717648233487(17)280708(10)5071641
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804400-18
Device Catalogue Number1804400-18
Device Lot Number5071641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Initial Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X28MM XIENCE STENT; 3.5X48MM STENT; 4X18MM XIENCE STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown